Alert archive / Georgia / Winter Weather Advisories in 2012
Winter Weather Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Feb 11, 2012, 11:05 AM EST for 4 counties in Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 11:05 AM EST (16:05 UTC)
- Expired
- Feb 11, 2012, 4:15 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Dade County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS42 KFFC 111605 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EST SAT FEB 11 2012 ...LIGHT SNOW TO BEGIN ACCUMULATING MAINLY OVER HIGHER ELEVATIONS... GAZ001>004-120000- /O.NEW.KFFC.WW.Y.0002.120211T1605Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD- 1105 AM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW IMPACTING TRAVEL...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...FAR NORTHWEST PORTIONS OF GEORGIA...INCLUDING DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES. * HAZARD TYPES...LIGHT SNOW AND THE RE-FREEZING OF MELTED SNOW LATER TODAY CREATING BLACK ICE CONCERNS. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AT HIGHER ELEVATIONS. MAINLY A HALF INCH OR LESS AT LOWER ELEVATIONS. * TIMING...ONGOING THROUGH THIS EVENING. * IMPACTS...ALTHOUGH GROUND TEMPERATURES HAVE BEEN WARM...TEMPERATURES ARE QUICKLY FALLING AND WHEN COMBINED WITH THE LIGHT SNOW...SHOULD BEGIN ACCUMULATING. THIS WILL MAINLY BE ON ELEVATED SURFACES AT THE LOWER ELEVATIONS BUT WILL BE POSSIBLE ON ALL SURFACES AT HIGHER ELEVATIONS. TEMPERATURES WILL FALL INTO THE TEENS TONIGHT WITH BLACK ICE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
692 WWUS42 KFFC 112115 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EST SAT FEB 11 2012 GAZ001>004-112215- /O.CAN.KFFC.WW.Y.0002.000000T0000Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD- 415 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. CHANCES FOR SIGNIFICANT SNOW ACCUMULATION HAS ENDED. ANY LEFTOVER FLURRIES ARE EXPECTED TO DISSIPATE IN THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 9:56 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 11, 9:56 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 AM EST SAT FEB 11 2012 ...SNOW SHOWERS TO CONTINUE FOR NORTH GEORGIA... ...WIND ADVISORY FOR ALL AREAS TODAY... .UPDATE...THE COMBINATION OF A VERY STRONG 1045 MB HIGH OVER THE CENTRAL PLAINS AND EXITING LOW PRESSURE OFF THE CAROLINA COAST IS CREATING AN IMPRESSIVE GRADIENT LOCALLY WITH WINDS ALREADY 25G35 KTS AT OBSERVATION SITES. WIND ADVISORY LOOKS GOOD FOR ALL AREAS TODAY. IN ADDITION TO THE WINDS...STRONG COLD ADVECTION COMBINED WITH VORTICITY MAXIMA NOTED AT 700 MB ARE ABLE TO SQUEEZE OUT AVAILABLE LOW LEVEL MOISTURE TO PRODUCE SOME LIGHT PRECIPITATION. GENERALLY FROM NORTH ATLANTA AND POINTS NORTHWARD...THIS HAS BEEN IN THE FORM OF LIGHT SN OR LIGHT RA MIXED WITH SN. NORTHERN ZONES WITH ALL SNOW LOOK GOOD FOR CURRENTLY ADVERTISED AMOUNTS BASED ON REPORTS WHICH ARE GENERALLY A DUSTING OR LESS. WILL MONITOR FOR ANY REQUIRED UPGRADES TO A WINTER WEATHER ADVISORY. ALSO WILL BE WATCHING THE TRANSITION ZONES WHERE LIGHT RAIN FELL AND TEMPS CONTINUE TO DROP OFF. MAY BE LOOKING AT A SITUATION WHERE BLACK ICE COULD FORM...ALTHOUGH STRONG WINDS SHOULD AID IN EVAPORATIVE PROCESSES. DEESE && .PREV DISCUSSION... /ISSUED 640 AM EST SAT FEB 11 2012/ ..SURGE OF ARCTIC AIR STILL ON TRACK FOR THE AREA THIS WEEKEND... SYNOPSIS... AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE SOUTHEAST U.S. TODAY...BRINGING ONLY THE SECOND SURGE OF ARCTIC AIR TO THE REGION THIS WINTER SEASON. THE AIR MASS WILL QUICKLY MODIFY BY MON AS ARCTIC HIGH PRESSURE SLIDES EAST OF THE REGION...WITH SEASONABLE TEMPERATURES EXPECTED FOR MOST OF NEXT WEEK. A SERIES OF FAST MOVING UPPER DISTURBANCES WILL BRING CHANCES OF RAIN TO THE AREA TUESDAY AND AGAIN THURSDAY. ANOTHER COLD FRONT WILL BRING SEASONABLY COOL CONDITIONS TO THE REGION BY THE END OF THE WEEK. 19 SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... ESSENTIALLY ONLY THE SECOND ARCTIC COLD FRONT OF THIS VERY MILD WINTER REMAINS ON TRACK TO IMPACT THE REGION THIS WEEKEND WITH A SIGNIFICANT...YET BRIEF SURGE OF ARCTIC AIR. THE HEART OF THIS ARCTIC AIR MASS WAS EVIDENT IN THE 850MB TEMP FIELDS ACROSS THE UPPER MID-WEST...WHERE CURRENT 850MB TEMPS ARE NEAR -25C. A STRONG SHORT WAVE ROTATING AROUND A DEEP POLAR VORTEX ANCHORED ACROSS SE CANADA WILL PROVIDE LOW/MID-LEVEL NW TRAJECTORIES AND SEND THE HEART OF THIS ARCTIC AIR INTO THE SE U.S. DURING THE NEXT 24 HOURS. 850MB TEMPS SHOULD BOTTOM OUT AROUND -15C IN FAR N GA TONIGHT/EARLY SUN...A GOOD 15C DROP FROM CURRENT 850MB TEMPS. THE ASSOCIATED COLD FRONT WAS NEAR A BNA-JAN LINE EARLY THIS MORNING...BUT SHOULD ACCELERATE EASTWARD AND CLEAR THE ENTIRE CWA BY MID-DAY IN ACCORDANCE WITH THE INTENSIFYING NW FLOW ALOFT. ANTECEDENT PCPN WAS EXITING THE EASTERN COUNTIES EARLY THIS MORNING AND ADDITIONAL -SHRA ARE NOT EXPECTED AS THE AIR MASS DRIES SIGNIFICANTLY. HOWEVER...STRONG CAA AND SIGNIFICANT OROGRAPHIC LIFTING WILL UNDOUBTEDLY SUPPORT -SHSN ACROSS THE HIGHER ELEVATIONS OF N GA...ESPECIALLY THE NE GA MOUNTAINS INTO EARLY THIS EVENING...BEFORE THE AIR MASS SIMPLY BECOMES TOO DRY TO FURTHER SUPPORT SUCH ACTIVITY. WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING BY AFTERNOON IN THESE AREAS...MINOR ACCUMULATIONS OF SNOW CAN BE EXPECTED IN THE HIGHER ELEVATIONS. WAS ON THE FENCE BETWEEN AN SPS AND WSW FOR THE NE GA MOUNTAINS REGARDING SNOW ACCUMULATIONS...BUT WITH NEIGHBORING OFFICES NOT POSTING ANY SUCH PRODUCTS UP AGAINST US AND ACCUMULATIONS LESS THAN ONE INCH AND CONFINED TO NORTHWEST FACING SLOPES AT THE HIGHER ELEVATIONS...HAVE OPTED TO REFRESH SPS FOR NOW. DAY SHIFT WILL NEED TO CLOSELY MONITOR THIS SITUATION. SOME ROADS IN THE NE MOUNTAINS AT THE HIGHER ELEVATIONS WILL BE IMPACTED WITH LIGHT SNOW ACCUMULATIONS DURING THE MORNING AND EARLY AFTERNOON. OTHERWISE...FOR THE SHORT TERM...MAIN CONCERNS WILL BE WIND AND COLD. THIS EVENT WILL RIVAL THE JAN 3-5 EVENT...PERHAPS EVEN SLIGHTLY MORE SIGNIFICANT THAN THAT...BUT DURATION WILL BE SIMILAR. BY MON...THE ARCTIC HIGH SLIDES EAST OF THE REGION AND TEMPERATURE MODIFICATION WILL BE QUICK AS ZONAL FLOW ALOFT RAPIDLY RETURNS TO THE REGION. SUN WILL BE THE COLDEST MORNING OVERALL...BOTH WITH TEMPS AND WIND CHILLS. MINS 15 TO 20 NORTH AND 20 TO 25 CENTRAL WILL COMBINE WITH WINDS OF 10-15 MPH TO PRODUCE WIND CHILLS IN THE SINGLE DIGITS ACROSS THE NORTH...BUT WILL ONLY COME CLOSE TO WIND CHILL ADVISORY CRITERIA IN ISOLATED SPOTS OF THE NE GA MOUNTAINS. A WIND ADVISORY HAS ALREADY BEEN POSTED AND THIS LOOKS VERY SOLID...WITH FORECAST WIND SPEEDS/GUSTS EVEN APPROACHING THE UPPER END OF THE WIND ADVISORY ENVELOPE. FOR TEMPS...PLAN TO LEAN TOWARD THE COLDER MAV MOS WHICH USUALLY DOES BETTER DURING EXTREME TEMPERATURE EVENTS. THE FACT THAT IT DID CONSIDERABLY BETTER THAN THE MET MOS FRI HAS NO BEARING ON TODAYS OR TOMORROWS TEMPS...AS YESTERDAYS TEMPS WERE IMPACTED WITH MORE EXTENSIVE CLOUD COVER AND PCPN THAN EXPECTED. LONG TERM /MONDAY THROUGH FRIDAY/... ARCTIC HIGH PRESSURE WILL QUICKLY SLIDE EAST OF THE AREA MON AS PROGRESSIVE...ZONAL FLOW RETURNS TO THE REGION ALONG WITH A SERIES OF EMBEDDED SOUTHERN STREAM SHORT WAVES. THE FIRST SYSTEM COMES QUICKLY ON THE HEELS OF THE RETREATING ARCTIC AIR MASS AROUSING SOME CONCERN FOR WINTER PCPN EARLY TUE ACROSS N GA. LATEST MODEL RUNS NOT SHOWING THE COLD AIR ACROSS NC/NE GA TO BE AS DEEP AS INDICATED YESTERDAY. HOWEVER...MODEL SOUNDINGS STILL SUPPORT A -SN/-IP MIXTURE TUE MORNING ACROSS NC/NE GA...ESPECIALLY THE MOUNTAINS...CHANGING TO ALL RAIN BY MID-DAY. WILL CONTINUE TO DEPICT SOME WINTER PCPN IN THIS TIME FRAME ACROSS FAR N/NE GA EARLY TUE. OVERALL QPF REMAINS LIGHT AND THE SYSTEM IS FAST MOVING...SO DO NOT ANTICIPATE ANY FURTHER PROBLEMS WITH THIS SYSTEM. AFTER A BRIEF BREAK WED...THE NEXT SYSTEM MOVES INTO THE AREA FROM THE WEST THU. THE LATEST GFS HAS CHANGED CONSIDERABLY FROM YESTERDAY...NOW SHOWING A MORE EXPANSIVE POLAR VORTEX ACROSS THE NE U.S. DURING THE LATER HALF OF THE WEEK...RESULTING IN AN INCREASINGLY SPLIT/CONFLUENT FLOW PATTERN ACROSS THE EASTERN U.S...WITH THE PARENT UPPER LOW REMAINING BACK IN THE SW U.S. UNTIL WELL INTO THE WEEKEND. THIS RESULTS IN A MUCH DRIER FORECAST THROUGH THE LATER PORTIONS OF THE EXTENDED PERIODS THAN PREVIOUSLY INDICATED. MEANWHILE...THE LATEST ECMWF APPEARS MORE CONSISTENT WITH PREVIOUS RUNS...STILL FAVORING A SLOWER MOVING...WETTER SYSTEM FOR THU-FRI...AND RETAINING AT LEAST SOME THREAT FOR TSRA. HPC ANALYSIS PREFERS THE ECENS GIVEN THE CHAOTIC NATURE OF THE ADVERTISED SPLIT FLOW PATTERN...THROUGH WHICH SHORT WAVES WOULD HAVE VASTLY DIFFERING INFLUENCES. FOR THIS REASON...WILL RETAIN ISOLD TSRA FOR THE WESTERN AND SOUTHERN ZONES THU/THU NIGHT UNTIL GREATER MODEL CONSISTENCY IS OBTAINED. OTHER THAN TUE WHEN EVAPORATIVE COOLING FROM PCPN IN THE REMNANT ARCTIC AIR MASS WILL HOLD TEMPS WELL BELOW NORMAL...ESPECIALLY NORTH...TEMPERATURES WILL RETURN TO ABOVE SEASONAL LEVELS ONCE THE TUE SYSTEM EXITS THE AREA. HOWEVER...THE INCREASING TENDENCY TOWARD NW FLOW ALOFT WILL LIKELY TEMPER THESE READINGS MORE THAN PREVIOUSLY INDICATED. CONFIDENCE IN THE LATER PORTION OF THE EXTENDED PERIODS...WITH RESPECT TO BOTH TEMPS AND PCPN...IS LOW DUE TO MODEL VARIABILITY. 19 FIRE WEATHER... ALTHOUGH WIND CRITERIA WILL BE MET TODAY AND BOTH WIND AND RH CRITERIA WILL BE MET SUN...FUELS HAVE ACTUALLY MOISTENED DURING THE LAST 24 HOURS...WITH MOST AREAS WELL ABOVE 10 PERCENT 10-HR FUEL MOISTURES LATE FRI. CONSEQUENTLY...NO CRITICAL FIRE WEATHER PRODUCTS WILL BE ISSUED AT THIS TIME. WILL NEED TO MONITOR FUEL DRYING THIS AFTERNOON WITH STRONG WINDS AND DEWPOINTS DROPPING TO NEAR 0F BY EVENING...WHICH MAY PROMPT ENOUGH DRYING TO WARRANT A FIRE DANGER STATEMENT FOR MUCH OF THE CWA SUN AFTERNOON. 19 AVIATION... 12Z UPDATE... STRONG COLD AIR ADVECTION BRINGING SOME MVFR CEILINGS INTO NORTH AND CENTRAL GEORGIA THIS MORNING. EXPECT MVFR TO LINGER UNTIL AROUND 15Z THEN START TO SCATTER TO VFR. WINDS HAVE INCREASED AND WITH EXPECTED TIGHT PRESSURE GRADIENT...LOOK FOR NORTHWEST SURFACE WINDS OF 20 TO 22KT WITH GUSTS TO 30 TO 35KT UNTIL 00Z ALL AREAS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH ON DISSIPATION OF MVFR CIGS THIS MORNING. HIGH ON ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 22 45 23 / 20 0 0 0 ATLANTA 40 19 42 24 / 20 0 0 0 BLAIRSVILLE 34 14 38 19 / 40 10 0 0 CARTERSVILLE 39 18 41 18 / 30 0 0 0 COLUMBUS 46 25 48 25 / 0 0 0 0 GAINESVILLE 39 20 40 24 / 20 0 0 0 MACON 48 23 48 21 / 0 0 0 0 ROME 37 18 40 21 / 30 0 0 0 PEACHTREE CITY 41 20 43 19 / 20 0 0 0 VIDALIA 53 25 49 28 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Feb 11, 5:23 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 AM EST SAT FEB 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 523 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... STRONG...GUSTY NORTHWEST WINDS EXPECTED TODAY. MINOR ACCUMULATIONS OF SNOW POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS TODAY. VERY COLD TEMPERATURES AND WIND CHILLS EXPECTED TONIGHT. .SYNOPSIS... A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA TODAY...BRINGING SOME OF THE COLDEST TEMPERATURES TO THE REGION THIS WINTER. THE COLD FRONT WILL BE ACCOMPANIED BY VERY STRONG...GUSTY NORTHWEST WINDS AND SHARPLY FALLING TEMPERATURES. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH IN NORTH GEORGIA AND 35 MPH IN CENTRAL GEORGIA FROM LATE THIS MORNING UNTIL AROUND SUNSET. THE STRONG WINDS WILL COMBINE WITH SHARPLY FALLING TEMPERATURES INTO THE TEENS NORTH AND 20S CENTRAL TONIGHT TO PRODUCE WIND CHILL READINGS RANGING FROM THE SINGLE DIGITS NORTH TO THE TEENS SOUTH. IN ADDITION...SCATTERED SNOW SHOWERS ARE EXPECTED TODAY ACROSS THE NORTHEAST GEORGIA MOUNTAINS...WITH MINOR ACCUMULATIONS OF SNOW...UP TO ONE-HALF INCH...POSSIBLE IN THESE AREAS. .DISCUSSION... A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA TODAY...ACCOMPANIED BY VERY STRONG...GUSTY NORTHWEST WINDS...SHARPLY FALLING TEMPERATURES TO WELL BELOW FREEZING TONIGHT...AND SCATTERED MOUNTAIN SNOW SHOWERS TODAY. STRONG LOW- LEVEL COLD ADVECTION AND OROGRAPHIC LIFT ALONG NORTHWEST FACING SLOPES IN THE NORTH GEORGIA MOUNTAINS WILL AID IN THE DEVELOPMENT OF SNOW SHOWERS. WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING IN THESE AREAS BY AFTERNOON...MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. SOME HIGHER ELEVATION ROADS MAY BECOME SLICK AND HAZARDOUS. CONDITIONS WILL BE CLOSELY MONITORED FOR A POSSIBLE WINTER WEATHER ADVISORY IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WIND CHILL READINGS WILL BE NEAR ZERO IN THE NORTHEAST GEORGIA MOUNTAINS EARLY SUNDAY...WITH SINGLE DIGITS ACROSS THE REMAINDER OF NORTH GEORGIA AND TEENS IN CENTRAL GEORGIA. THERE WILL BE A CHANCE OF SNOW AND SLEET WITH SOME MINOR ACCUMULATIONS POSSIBLE IN THE NORTH GEORGIA MOUNTAINS EARLY TUESDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTERS AND COCORAHS OBSERVERS IN NORTH GEORGIA ARE ENCOURAGED TO SUBMIT ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE THROUGH THE WEB BY BY GOING TO WEATHER.GOV/ATLANTA. 19
Nearby
Winter Weather Advisories in Georgia, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.